RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Ural Math. J.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Ural Math. J., 2020, Volume 6, Issue 1, Pages 71–83 (Mi umj112)  

The limits of applicability of the linearization method in calculating small-time reachable sets

Mikhail I. Gusev

Krasovskii Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of Sciences

Abstract: The reachable sets of nonlinear systems are usually quite complicated. They, as a rule, are non-convex and arranged to have rather complex behavior. In this paper, the asymptotic behavior of reachable sets of nonlinear control-affine systems on small time intervals is studied. We assume that the initial state of the system is fixed, and the control is bounded in the $\mathbb{L}_2$-norm. The subject of the study is the applicability of the linearization method for a sufficiently small length of the time interval. We provide sufficient conditions under which the reachable set of a nonlinear system is convex and asymptotically equal to the reachable set of a linearized system. The concept of asymptotic equality is defined in terms of the Banach-Mazur metric in the space of sets. The conditions depend on the behavior of the controllability Gramian of the linearized system — the smallest eigenvalue of the Gramian should not tend to zero too quickly when the length of the time interval tends to zero. The indicated asymptotic behavior occurs for a reasonably wide class of second-order nonlinear control systems but can be violated for systems of higher dimension. The results of numerical simulation illustrate the theoretical conclusions of the paper.

Keywords: Nonlinear control systems, Small-time reachable sets, Asymptotics, Integral constraints, Linearization.

Funding Agency Grant Number
Ural Mathematical Center
This work is supported by the Research and Education Center of IMM UB of RAS in the framework of the Ural Mathematical Center (project “Set-Valued Dynamics in Control and Estimation Problems for Dynamical Systems with Uncertainty”).


DOI: https://doi.org/10.15826/umj.2020.1.006

Full text: PDF file (327 kB)
Full text: https:/.../227
References: PDF file   HTML file

Bibliographic databases:

Language:

Citation: Mikhail I. Gusev, “The limits of applicability of the linearization method in calculating small-time reachable sets”, Ural Math. J., 6:1 (2020), 71–83

Citation in format AMSBIB
\Bibitem{Gus20}
\by Mikhail I. Gusev
\paper The limits of applicability of the linearization method in calculating small-time reachable sets
\jour Ural Math. J.
\yr 2020
\vol 6
\issue 1
\pages 71--83
\mathnet{http://mi.mathnet.ru/umj112}
\crossref{https://doi.org/10.15826/umj.2020.1.006}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=MR4128761}
\elib{https://elibrary.ru/item.asp?id=43793625}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85089117160}


Linking options:
  • http://mi.mathnet.ru/eng/umj112
  • http://mi.mathnet.ru/eng/umj/v6/i1/p71

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Ural Mathematical Journal
    Number of views:
    This page:25
    Full text:6
    References:3

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020